Mississippi, 2013Tornadoes and Damaging Winds in Mississippi, December 20 to 21, 2013
December 20 to 21, 2013 · NWS JAN · 16 events in 12 counties and zones
A squall line took shape across west-central Louisiana early to mid afternoon on the 21st. The squall line gradually moved to the east with some strong storms and embedded supercells developing in the ArkLaMiss Delta.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $597,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line took shape across west-central Louisiana early to mid afternoon on the 21st. The squall line gradually moved to the east with some strong storms and embedded supercells developing in the ArkLaMiss Delta. The supercells produced a tornado in the far northwestern portions of the ArkLaMiss Delta. The tornado began in Chicot County, southeast of Dermott, and tracked through Chicot and Desha counties in Arkansas, before dissipating in Bolivar County Mississippi northwest of Cleveland. As the squall line progressed east through the late afternoon and evening multiple trees and power lines were downed across Mississippi. A 64 mph wind gust was recorded at the Cleveland Municipal Airport. The line of storms weakened later in the evening and finally moved out of the region in the early morning hours of December 22nd.
In addition to the damage from the line of storms, strong gradient winds ahead of the storms caused trees and power lines to fall in Adams, Clarke and Jones counties. Winds speeds between 45 and 50 mph were measured ahead of the line of the storms at the Greenville, Greenwood and Meridian airports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 20, 3:47 PM CST, 54 minutes earlier.
Area forecast discussion, Dec 20, 3:47 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CST FRI DEC 20 2013
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...MAIN FOCUS WILL CENTER
ON THE SEVERE WEATHER RISK THAT WILL INCREASE SATURDAY AFTERNOON
THROUGH EARLY SUNDAY MORNING ACROSS THE REGION AS A POTENT SYSTEM
IMPACTS THE REGION. MAIN HAZARDS WITH THIS SYSTEM WILL BE STRAIGHT
LINE WINDS UP TO 70 MPH AND TORNADOES. IT IS NOT AN IMPOSSIBILITY
THAT SOME TORNADOES COULD BE STRONG.
MOISTURE WILL CONTINUE TO INCREASE THIS AFTERNOON INTO TONIGHT AS
A SURFACE HIGH SHIFTS OFF THE ATLANTIC COAST AND A WEAK SURFACE LOW
SKIRTS NE ALONG THE OHIO RIVER VALLEY. THIS WEAK SURFACE LOW WILL
PUSH A STRONG COLD FRONT SOUTH BUT WILL STALL TO OUR NW ACROSS THE
OZARKS THROUGH SATURDAY MORNING AND SERVE AS A HEAVY PRECIP AXIS
FOCUS THERE.
BY SATURDAY MORNING...LOW TEMPS WILL MAINLY BE IN THE LOW TO MID 60S
DUE TO ELEVATED WINDS AND A MOIST ATMOSPHERE WITH PWATS AROUND 1.5
INCHES. THE CLOSED LOW OVER THE BAJA WILL OPEN AND BECOME NEGATIVELY
TILTED THROUGH THE DAY SATURDAY INTO SATURDAY NIGHT ACROSS THE
SOUTHERN PLAINS. STRONG SFC CYCLOGENESIS CONCURRENT WITH HEIGHT
FALLS WILL OCCUR IN RESPONSE AND ACT TO TIGHTEN THE PRESSURE
GRADIENT THROUGH THE ATMOSPHERIC COLUMN SUBSTANTIALLY THROUGH THE
DAY SATURDAY. GRADIENT SFC WINDS AHEAD OF THE SYSTEM WILL BE 25-35
MPH WITH GUSTS AS HIGH AS 45 MPH POSSIBLE IN THE DELTA. BY SATURDAY
AFTERNOON...NUMEROUS SEVERE WEATHER PARAMETERS APPEAR QUITE
SUBSTANTIAL THAT COULD SUPPORT WIDESPREAD SEVERE
HAZARDS...ESPECIALLY IN WESTERN AREAS ALONG THE MS RIVER. STORMS
THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES...SOME
POSSIBLY STRONG. GIVEN STRONG LOW-LVL FLOW...STORMS WILL TEND TO
MERGE AND GROW UPSCALE INTO A BROKEN QLCS AS THE ENTIRE SYSTEM
PROGRESSES EAST. WHILE A MAJORITY OF STORMS WILL BE MOVING QUICKLY
TO THE NE WITHIN THE LINE...ANY BOWING SEGMENT WITH A GREATER
EASTERLY COMPONENT WILL HAVE THE POSSIBILITY OF PRODUCING AN
EMBEDDED TORNADO. THE STRONG AND SEVERE LINE SHOULD CLEAR THE AL/MS
BORDER BY EARLY SUNDAY MORNING WITH CLOUDS AND SOME LIGHT SHOWERS
HANGING ON THROUGH MUCH OF THE DAY. /27/ALLEN/
.LONG TERM...MONDAY THROUGH NEXT FRIDAY...EXPECT DRY WEATHER FOR THE
THE PERIOD...EXCEPT FOR SOME ISOLATED SHOWERS WITH A FRONTAL
BOUNDARY AROUND WEDNESDAY NIGHT INTO THURSDAY.
FOR MONDAY...EXPECT THE CLOUDS TO HANG AROUND THEN EVENTUALLY CLEAR
FROM THE WEST ON MONDAY AS THE LOW LEVEL THERMAL TROUGH PASSES
THROUGH THE REGION. MEANWHILE THE REGION WILL BE UNDER SOUTHWEST
FLOW FROM AN UPPER TROUGH OVER THE CENTRAL US. THUS WILL BE ENOUGH
ISENTROPIC LIFT TO KEEP THE CLOUD COVER AROUND UNTIL MONDAY. THE
UPPER TROUGH AXIS WILL PASS OVER THE REGION ON MONDAY. SURFACE HIGH
PRESSURE WILL PASS OVER THE REGION ON TUESDAY AS THE UPPER FLOW
BECOMES MORE ZONAL. ANOTHER SHORTWAVE WILL AFFECT THE REGION FROM
THE NORTHWEST FOR WEDNESDAY NIGHT INTO THURSDAY PER THE FASTER THE
EURO...WHILE THE GFS WAS SLOWER WITH THE UPPER SYSTEM FOR THURSDAY
THROUGH FRIDAY. INSTABILITY WILL BE LIMITED FOR SOME LIGHT SHOWERS
ONLY. THE SHORTWAVE WILL HELP AN UPPER TROUGH TO BUILD OVER THE
REGION FOR THURSDAY INTO FRIDAY...WHILE THE GFS KEEPS SOUTHWEST FLOW
AND MORE MOISTURE AROUND WITH THE SLOWER MOVING SHORTWAVE.
AS FAR AS TEMPS ARE CONCERN OPTED TO GO WITH THE BLEND OF MEX AND
GMOS...EXCEPT FOR THE MIDWEEK SYSTEM WITH THE LEANING TOWARD EURO
TEMPS. FOR POPS WENT CLOSE TO THE EURO SOLUTION FOR THE MIDWEEK
SYSTEM. /17/
&&
.AVIATION...WDSPRD IFR CIG WL LIKELY RETURN THIS EVE CONTINUING
OVRNGT. ISOLD/SCT SHRA WILL BE PSBL AREAWIDE THRU THE DAY...W/BEST
COVERAGE CONFINED W OF I-55. GUSTY SLY SFC WINDS TO REMAIN
PREDOMINANT OVR THE NEXT 24 HRS. GUSTS LATER TONIGHT AND TOMORROW
ACROSS THE DELTA COULD PUSH THE 20-25 KT RANGE (OR EVEN HIGHER
TOMORROW AFTN) AS THE PRESSURE GRADIENT TIGHTENS IN ADVANCE OF AN
APPROACHING WEATHER SYSTEM. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 64 81 55 73 / 46 76 100 20
MERIDIAN 64 80 61 75 / 31 53 100 41
VICKSBURG 65 81 52 71 / 57 99 100 15
HATTIESBURG 64 80 62 77 / 20 45 100 43
NATCHEZ 69 80 54 72 / 40 98 100 16
GREENVILLE 63 81 53 66 / 90 100 100 14
GREENWOOD 68 80 55 72 / 79 93 100 15
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 9 AM TO 9 PM CST SATURDAY FOR MSZ018-019-
025>066-072>074.
LA...WIND ADVISORY FROM 9 AM TO 9 PM CST SATURDAY FOR LAZ007>009-015-
016-023>026.
AR...WIND ADVISORY FROM 9 AM TO 9 PM CST SATURDAY FOR ARZ074-075.
&&
/Hazardous weather outlook, Dec 20, 3:15 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST FRI DEC 20 2013
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>044-047>049-053-054-059>061-212115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-FRANKLIN MS-
315 PM CST FRI DEC 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI
ALONG AND WEST OF THE NATCHEZ TRACE CORRIDOR.
.DAY ONE...TONIGHT AND SATURDAY
WIDESPREAD SEVERE WEATHER IS LIKELY SATURDAY AFTERNOON THROUGH
SATURDAY EVENING AS A POTENT SYSTEM IMPACTS THE REGION. SCATTERED
TO NUMEROUS SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING
WINDS TO 60 TO 70 MPH AND TORNADOES. THE POSSIBILITY OF AT LEAST
A FEW STRONG TORNADOES EXISTS...ESPECIALLY ACROSS THE ARKLAMISS DELTA.
LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES WILL ALSO BE POSSIBLE AS
THUNDERSTORMS MOVE THROUGH THE AREA.
STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY
CONDITIONS ACROSS THE AREA AHEAD OF THE THUNDERSTORM ACTIVITY. EXPECT
SUSTAINED WINDS FROM THE SOUTH AROUND 20 TO 25 MPH WITH OCCASIONAL TO
FREQUENT GUSTS RANGING FROM 30 TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD BE NEEDED FROM MIDDAY SATURDAY THROUGH SATURDAY
EVENING.
MSZ030-031-033-038-039-045-046-050>052-055>058-062>066-072>074-
212115-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-
NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
315 PM CST FRI DEC 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
SOUTHEASTERN MISSISSIPPI...MAINLY SOUTHEAST OF THE NATCHEZ TRACE
CORRIDOR.
.DAY ONE...TONIGHT AND SATURDAY
STRONG PRESSURE GRADIENTS WILL PRODUCE WINDY AND GUSTY CONDITIONS
ACROSS THE AREA FOR MIDDAY SATURDAY INTO SATURDAY EVENING. EXPECT
SUSTAINED WINDS FROM THE SOUTH AROUND 20 TO 25 MPH WITH OCCASIONAL
TO FREQUENT GUSTS RANGING FROM 30 TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
SEVERE STORMS ARE POSSIBLE SATURDAY EVENING INTO LATE SATURDAY NIGHT
AS A POTENT DISTURBANCE SWINGS ACROSS THE REGION INTO AN UNSTABLE
AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE
CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH. A FEW TORNADOES
ARE POSSIBLE AS WELL. LOCALLY HEAVY DOWNPOURS PRODUCING 1 TO 2 INCHES
OF RAIN ARE ALSO EXPECTED AS THIS POTENT SQUALL LINE MOVES EAST
ACROSS THE REGION.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED SATURDAY EVENING INTO LATE SATURDAY NIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
50
In the hours before
Special weather statement, Dec 20, 3:48 PM CST, 53 minutes before
LAZ025-MSZ047-053-059-202220-
WARREN MS-JEFFERSON MS-CLAIBORNE MS-TENSAS LA-
348 PM CST FRI DEC 20 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CST FRI DEC 20 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF PORT GIBSON AT 348 PM
CST...MOVING NORTHEAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CLAIBORNE...EXTREME NORTH CENTRAL JEFFERSON AND SOUTH
CENTRAL WARREN COUNTIES...AND EAST CENTRAL TENSAS PARISH SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3219 9093 3198 9080 3186 9109 3201 9120
TIME...MOT...LOC 2148Z 237DEG 23KT 3199 9105
GRG
Special weather statement, Dec 20, 3:58 PM CST, 43 minutes before
MSZ062-202230-
LINCOLN MS-
358 PM CST FRI DEC 20 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CST FRI DEC 20 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BOGUE CHITTO AT 358 PM CST...
MOVING NORTHEAST AT 20 MPH.
PEOPLE IN SOUTHEASTERN LINCOLN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3134 9045 3146 9055 3168 9025 3167 9024
3142 9024 3134 9038
TIME...MOT...LOC 2158Z 232DEG 17KT 3144 9040
GRGSpecial weather statement, Dec 20, 4:23 PM CST, 18 minutes before
MSZ047-048-053-202255-
WARREN MS-HINDS MS-CLAIBORNE MS-
423 PM CST FRI DEC 20 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CST FRI DEC 20 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF ROCKY SPRINGS AT 423
PM CST...MOVING NORTHEAST AT 25 MPH.
PEOPLE IN NORTHEASTERN CLAIBORNE...WEST CENTRAL HINDS AND
SOUTHEASTERN WARREN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3241 9070 3224 9052 3199 9087 3212 9102
TIME...MOT...LOC 2223Z 227DEG 23KT 3212 9087
GRG
Event by event
10 thunderstorm wind, 3 tornado, 3 strong wind. Local standard time, as filed.
Tornado, Warren
- When
- December 20, 4:41 PM CST to 4:42 PM CST
- Where
- Warren County, 8.59 mi SE of Grange Hall to 8.65 mi SE of Grange Hall
- Rating
- EF0
- Path length
- 0.24 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.155, -90.775
This brief tornado touched down along the Big Black River and crossed Fisher Ferry Road. Roughly five to eight trees had very large limbs or part of the trunk broken off. There was also limb debris scattered across the roadway. Maximum winds were estimated at 70 mph.
Tornado, Hinds
- When
- December 20, 4:56 PM CST to 4:57 PM CST
- Where
- Hinds County, 1.75 mi S of Newman to 1.67 mi S of Newman
- Rating
- EF0
- Path length
- 0.14 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.205, -90.705
This brief tornado touched down along Charlie Brown Road. One tree was down across the road along with several limbs and tree debris scattered in that same area. Maximum winds were estimated at 65 mph.
Strong Wind, Jones
- When
- December 21, 11:07 AM CST
- Where
- Jones forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 31.623, -89.169 (the zone’s center; the record gives no point)
A couple of trees were blown down. One tree fell on a power line catching the tree on fire.
Strong Wind, Clarke
- When
- December 21, 3:01 PM CST
- Where
- Clarke forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.041, -88.689 (the zone’s center; the record gives no point)
Several trees were blown down across the county.
Tornado, Bolivar
- When
- December 21, 4:59 PM CST to 5:28 PM CST
- Where
- Bolivar County, 8.81 mi SW of Eutaw to 2.07 mi SW of Merigold
- Rating
- EF2
- Path length
- 32.58 mi
- Path width
- 440 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.555, -91.232
A long track tornado touched down along Highway 65 in Chicot County, Arkansas, where numerous power poles were snapped and two eighteen wheelers flipped over causing 2 minor injuries. Damage occurred to several homes and farm buildings and heavy roof damage occurred to the Yellow Bend Port facility. This tornado was initially in Chicot County, moved into Desha County, and then moved back into Chicot County. The tornado then crossed the Mississippi River into Bolivar County, Mississippi. The tornado was rated EF-1 in Chicot County and was given an overall rating of EF-2 due to damage in Mississippi.
In Bolivar County, Mississippi, numerous power poles were snapped. A well built tractor shed was destroyed and several farm buildings were damaged. This tornado remained in Bolivar County after it crossed into Mississippi. It did not cross back into Desha County, Arkansas a second time. Maximum wind speeds were estimated at 115 MPH with a total path length of 41 miles in Chicot, Desha, and Bolivar counties.
Thunderstorm Wind, Bolivar
- When
- December 21, 5:20 PM CST
- Where
- Bolivar County, 3.5 mi ESE of Rochdale Watta Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.090, -90.790
A mobile home was damaged near Rena Lara.
Thunderstorm Wind, Bolivar
- When
- December 21, 5:30 PM CST
- Where
- Bolivar County, 0.69 mi S of Cleveland
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 33.740, -90.730
A 64 mph wind gust was measured at the Cleveland Airport AWOS.
Strong Wind, Adams
- When
- December 21, 5:50 PM CST
- Where
- Adams forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 31.483, -91.353 (the zone’s center; the record gives no point)
Trees were blown down on Otis Reading Road, Hutchings Landing Road, and Springfield Road. Power lines fell down after trees fell on them along Cloverdale Road and Kingston Road.
Thunderstorm Wind, Leflore
- When
- December 21, 6:30 PM CST
- Where
- Leflore County, 0.58 mi E of Money
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.650, -90.210
A tree was blown down on Money Road.
Thunderstorm Wind, Warren
- When
- December 21, 6:37 PM CST
- Where
- Warren County, 2.82 mi SSW of Grange Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 32.210, -90.880
A couple of trees and power lines were blown down east of Le Tourneau.
Thunderstorm Wind, Holmes
- When
- December 21, 6:55 PM CST
- Where
- Holmes County, 0.58 mi E of Tchula
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.180, -90.220
Numerous trees were blown down on various county roads.
Thunderstorm Wind, Grenada
- When
- December 21, 7:00 PM CST
- Where
- Grenada County, 0.69 mi S of Holcomb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.760, -89.980
Several trees were blown down on the west side of the county.
Thunderstorm Wind, Carroll
- When
- December 21, 7:04 PM CST
- Where
- Carroll County, 0.58 mi E of Valley Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.500, -90.040
Trees were blown down near the Valley Hill community and near Black Hawk.
Thunderstorm Wind, Holmes
- When
- December 21, 7:15 PM CST
- Where
- Holmes County, Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 33.120, -90.050
Trees were blown down along Highway 12 and 17 near Lexington.
Thunderstorm Wind, Yazoo
- When
- December 21, 7:20 PM CST
- Where
- Yazoo County, 0.58 mi W of Campbellsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.820, -90.710
Several trees were blown down in Holly Bluff and across northern portions of the county.
Thunderstorm Wind, Montgomery
- When
- December 21, 7:28 PM CST
- Where
- Montgomery County, 1.38 mi N of Winona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 33.500, -89.730
A few trees were blown down near Scottland Road. A couple trees and a power line were blown down along Highway 407.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current and High Surf in Guam, December 20, 20132 deaths · 2 injured · 2 events
- Heavy Snow and Winter Weather in Washington, December 20, 20131 death · 4 injured · $205,000 · 3 events
- Ice Storm and Winter Weather in Texas, December 20 to 21, 20131 death · $55,000 · 5 events
- Tornadoes and Flash Flooding in Arkansas, December 20 to 28, 2013$568,000 · EF1 · 28 events
- Flash Flood and Ice Storm in Vermont, December 20 to 22, 2013$4.3 million · 9 events
- Flash Flood and Ice Storm in New York, December 20 to 22, 2013$3.5 million · 9 events
- Ice Storm and Heavy Snow in Oklahoma, December 20 to 21, 201329 events
- Ice Storm in Oklahoma, December 20 to 21, 201319 events
- Winter Storm in Missouri, December 20 to 22, 201315 events
- Heavy Snow and Winter Weather in Montana, December 20 to 21, 20136 events
- Drought in Texas, December 20 to 31, 20135 events
- Winter Storm and Heavy Snow in Idaho, December 20 to 21, 20135 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 483341, 483342, 483343, 483344, 486276, 486275, 486278, 486280, 486281, 486282, 486283, 486284, 486285, 486287, 486288, 486289.